Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Fluttering on right side. Intestinal or bowel related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
i have tons of fluttering in my right side; not painful though. my doc told me it could be intestinal/bowel related? does that sound accurate?
Posted Tue, 8 May 2012 in Digestion and Bowels
Answered by Dr. Sapan J. Pandya 1 hour later

The fluttering sound you hear and feel in your abdomen is because of mixture of gases that are byproducts of the digestion process of human beings. The mixture of gases is known as flatus, informally as a fart, or simply gas, and the process to expel it is colloquially referred to as "passing gas", "breaking wind" or "farting".

Flatus moves in the abdomen because of peristaltic process. Peristalsis is the contraction of smooth muscles in abdomen to propel contents forward through the digestive tract.

Anything that causes food to be incompletely digested by the stomach and/or small intestine may cause flatulence when the material arrives in the large intestine, due to fermentation process in the gastrointestinal tract.

It is not harmful and generally does not require any treatment.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor